Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 63, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 28, 2012, 7:48 PM EDT for 7 counties in Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2012, 7:48 PM EDT (23:48 UTC)
- Expired
- Mar 28, 2012, 8:17 PM EDT
- In force
- 29 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, KY, Harlan County, KY, Knott County, KY, Leslie County, KY, Letcher County, KY, Owsley County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 45 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361
WUUS53 KJKL 282348
SVRJKL
KYC051-095-119-131-133-189-193-290045-
/O.NEW.KJKL.SV.W.0063.120328T2348Z-120329T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
748 PM EDT WED MAR 28 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
NORTH CENTRAL HARLAN COUNTY IN SOUTHEAST KENTUCKY...
EXTREME SOUTH CENTRAL KNOTT COUNTY IN SOUTHEAST KENTUCKY...
LESLIE COUNTY IN SOUTHEAST KENTUCKY...
WEST CENTRAL LETCHER COUNTY IN SOUTHEAST KENTUCKY...
EXTREME SOUTHEASTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 845 PM EDT
* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRUTUS...OR 13 MILES NORTHEAST OF MANCHESTER...AND MOVING SOUTHEAST
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
HYDEN...SAUL...SIZEROCK...BOBS FORK...SHOAL...KALIOPI...
CONFLUENCE...THOUSANDSTICKS...MOSLEY BEND...HOSEA...DRYHILL...
TOULOUSE...STINNETT...WENDOVER...HOSKINSTON...AVAWAM...WOOTON...
SMILAX...CINDA AND FREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3717 8293 3691 8324 3725 8365 3730 8358
3731 8353
TIME...MOT...LOC 2348Z 297DEG 29KT 3724 8353
WIND...HAIL 60MPH 1.00IN
$$
SHALLENBERGER2 follow-up statements
960
WWUS53 KJKL 290002
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
802 PM EDT WED MAR 28 2012
KYC051-189-290012-
/O.CAN.KJKL.SV.W.0063.000000T0000Z-120329T0045Z/
OWSLEY KY-CLAY KY-
802 PM EDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY AND EXTREME
SOUTHEASTERN OWSLEY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3694 8321 3718 8348 3722 8347 3725 8341
3718 8297 3717 8293
TIME...MOT...LOC 0002Z 297DEG 29KT 3719 8340
$$
KYC095-119-131-133-193-290045-
/O.CON.KJKL.SV.W.0063.000000T0000Z-120329T0045Z/
KNOTT KY-LESLIE KY-LETCHER KY-PERRY KY-HARLAN KY-
802 PM EDT WED MAR 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
HARLAN...SOUTHEASTERN PERRY...WEST CENTRAL LETCHER...NORTHERN LESLIE
AND EXTREME SOUTH CENTRAL KNOTT COUNTIES UNTIL 845 PM EDT...
AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
THOUSANDSTICKS...OR NEAR HYDEN...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
HYDEN...WENDOVER...AVAWAM...WOOTON...SMILAX...CINDA...FREW...
DALEY...CUTSHIN...CAUSEY...BIG FORK...JEFF...VIPER...YEADDISS...BIG
ROCK...BIG LAUREL...LEATHERWOOD...ARTHUR...DAISY AND CORNETTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3694 8321 3718 8348 3722 8347 3725 8341
3718 8297 3717 8293
TIME...MOT...LOC 0002Z 297DEG 29KT 3719 8340
WIND...HAIL 60MPH 1.00IN
$$
SHALLENBERGER518
WWUS53 KJKL 290017
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
817 PM EDT WED MAR 28 2012
KYC095-119-131-133-193-290027-
/O.CAN.KJKL.SV.W.0063.000000T0000Z-120329T0045Z/
KNOTT KY-LESLIE KY-LETCHER KY-PERRY KY-HARLAN KY-
817 PM EDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARLAN...
SOUTHEASTERN PERRY...WEST CENTRAL LETCHER...NORTHERN LESLIE AND
EXTREME SOUTH CENTRAL KNOTT COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3694 8321 3718 8348 3722 8347 3725 8341
3718 8297 3717 8293
TIME...MOT...LOC 0017Z 297DEG 29KT 3713 8327
$$
SHALLENBERGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:55 PM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, Mar 28, 2:55 PM EDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 255 PM EDT WED MAR 28 2012 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 254 PM EDT WED MAR 28 2012 THE MAIN FORECAST PROBLEM IS THE POTENTIAL FOR SEVERE THUNDERSTORMS AS A COLD FRONT IS APPROACHES FROM THE NORTHWEST. SPC PUT OUT A SEVERE THUNDERSTORM WATCH...MAINLY NORTH OF THE HAL ROGERS PARKWAY. SOME THUNDERSTORMS ARE FINALLY BEGINNING TO FIRE UP IN THE OHIO RIVER VALLEY...SO THE LIKELIHOOD OF SEVERE THUNDERSTORMS ARE LOOKING PRETTY GOOD RIGHT NOW. THE SEVERE PARAMETERS ARE VERY STRONG AND ARE SUPPORTIVE FOR THE DEVELOPMENT OF SEVERE STORMS. THE CLEAR SKIES OUT AHEAD OF THE SYSTEM HAS ALSO ALLOWED THE LOW LEVELS TO BECOME VERY UNSTABLE. WITH THE FREEZING AT 10.8K FT...AND SOME DRY AIR ALOFT...THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS ARE BOTH POSSIBLE. ONCE THE FRONT MOVES TO THE SOUTH OF THE AREA THE PRECIPITATION WILL BE ENDING QUICKLY. EXPECTING MILD CONDITIONS THROUGH THE END OF THE PERIOD. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 254 PM EDT WED MAR 28 2012 OVERALL CONFIDENCE IS QUITE LOW RIGHT OUT OF THE GATE AS OPERATIONAL MODELS VARY SIGNIFICANTLY ON TIMING AND STRENGTH OF INITIAL SHORTWAVE THAT TRANSITS THE REGION SOMETIME AS EARLY AS FRIDAY OR AS LATE AS SATURDAY...SATURDAY NIGHT. THIS SHORTWAVE ENERGY IS ASSOCIATED WITH A DEVELOPING SYSTEM CONSISTING OF A SFC WARM FRONTAL BOUNDARY THAT SHOULD LIFT NORTH OF OUR AREA BY NO LATER THAN FRIDAY AFTERNOON. THAT LEAVES EASTERN KENTUCKY WITHIN THE WARM SECTOR OF THIS STORM SYSTEM WHICH WILL CONTINUE TO TAKE SHAPE OVER THE UPPER MID WEST. AGAIN...DEPENDING ON WHICH MODEL YOU ASK A COLD FRONTAL BOUNDARY PUSHES ACROSS THE AREA BY LATE SATURDAY...SATURDAY NIGHT. NO ONE MODEL SOLUTION IS AN OUTLIER IN THE TRUEST SENSE OF THE WORD BUT NO TWO MODELS AGREE ON ANY SOLUTION IN A LARGE PART EITHER. THEREAFTER UPPER LEVEL SHORT WAVE RIDGING AND WEAK SFC HIGH PRESSURE WILL MEAN FAIR WEATHER FOR THE LATTER PART OF THE WEEKEND...POSSIBLY START OF THE WORKWEEK. POSSIBLY BECAUSE NEXT SYSTEM...LARGE UPPER LEVEL LOW AND SURFACE STORM SYSTEM WILL SWEEP THROUGH THE AREA BY THE END OF THE FORECAST WINDOW...GENERATING ANOTHER ROUND OF SHOWER AND THUNDERSTORMS BY TUESDAY AND USHERING IN SOME MUCH COOLER AIR FOR THE MID WEEK TIME FRAME. WITH LOW CONFIDENCE IN SOLUTIONS THE TENDENCY WILL BE TO STICK CLOSE TO THE OFFICIAL FORECAST...OR PERSISTENCE UNTIL MODELS GEL BETTER ON SOME TYPE OF REASONABLE SOLUTION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 254 PM EDT WED MAR 28 2012 VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE PERIOD EXCEPT FOR SOME TEMPO IFR IN THE VICINITY OF THE STRONGEST STORMS. THE SYSTEM MOVING INTO THE AREA IS CAPABLE OF PRODUCING SEVERE THUNDERSTORMS. THE HAIL IN THESE STORMS ARE GOING TO BE VERY UNFORGIVING...NOT TO MENTION THE WIND SHEAR THESE STORMS WILL BE CAPABLE OF PRODUCING. SOME GUST FRONTS MAY DEVELOP OUT AHEAD OF THE STORMS...SO THE WIND THREAT COULD EXTEND 10 TO 30 MILES OUT AHEAD OF THE STORMS. ONCE THE STORMS MOVE THROUGH THE AREA...JUST EXPECTING VFR CONDITIONS ACROSS THE AREA. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJ LONG TERM....RAY AVIATION...JJ
Hazardous weather outlook, Mar 28, 4:08 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 408 PM EDT WED MAR 28 2012 KYZ044-050>052-058>060-068-069-104-106>114-119-120-291100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...INEZ...PIKEVILLE 408 PM EDT WED MAR 28 2012 ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. BRIEF HEAVY RAINFALL IS ALSO POSSIBLE FROM THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...THEN AGAIN MONDAY AFTERNOON THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF LARGE HAIL OR DAMAGING WINDS THIS AFTERNOON OR EVENING TO THE NATIONAL WEATHER SERVICE IN JACKSON KY. KYZ079-080-083>088-115>118-291100- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY- LESLIE-LETCHER- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...HAZARD...MANCHESTER...HYDEN...WHITESBURG 408 PM EDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE ANTICIPATED LATE THIS AFTERNOON AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS LATE THIS AFTERNOON OR EARLY THIS EVENING COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS...OR HAIL. BRIEF HEAVY RAIN IS ALSO POSSIBLE FROM THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...THEN AGAIN MONDAY AFTERNOON THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF LARGE HAIL OR DAMAGING WINDS THIS AFTERNOON OR EVENING TO THE NATIONAL WEATHER SERVICE IN JACKSON KY. JP/JJ/RAY
In the hours before
Special weather statement, Mar 28, 6:31 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 631 PM EDT WED MAR 28 2012 KYZ119-282245- MARTIN- 631 PM EDT WED MAR 28 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 645 PM EDT WEDNESDAY EVENING... NORTHERN MARTIN. AT 629 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CALF CREEK... OR NEAR INEZ...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OPPY AROUND 635 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Mar 28, 6:46 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 646 PM EDT WED MAR 28 2012 KYZ068-069-282330- ROCKCASTLE-JACKSON- 646 PM EDT WED MAR 28 2012 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 730 PM EDT WEDNESDAY EVENING... JACKSON AND ROCKCASTLE. AT 646 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR EGLON...OR 7 MILES WEST OF MCKEE...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ATKINSTOWN AROUND 655 PM EDT...PRIVETT AROUND 700 PM EDT...HERD AROUND 705 PM EDT AND NATHANTON AROUND 710 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, Mar 28, 7:07 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 707 PM EDT WED MAR 28 2012 KYZ068-069-080-282345- ROCKCASTLE-LAUREL-JACKSON- 707 PM EDT WED MAR 28 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 PM EDT WEDNESDAY EVENING... SOUTHERN JACKSON... ROCKCASTLE AND NORTHERN LAUREL. AT 707 PM EDT...A STRONG THUNDERSTORM WAS LOCATED AT SPIRO...OR NEAR MOUNT VERNON...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PINE HILL AROUND 715 PM EDT...SINKS AROUND 720 PM EDT...GAULEY AROUND 725 PM EDT...MERSHONS AROUND 730 PM EDT AND VICTORY AROUND 735 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. GREIF
Local storm report, Mar 28, 7:23 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
723 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 2 N ISLAND CITY 37.40N 83.77W
03/28/2012 E0.75 INCH OWSLEY KY TRAINED SPOTTER
HAIL COVERED THE GROUND
&&
GREIFLocal storm report, Mar 28, 7:27 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
727 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 1 SW ISLAND CITY 37.36N 83.78W
03/28/2012 E1.00 INCH OWSLEY KY TRAINED SPOTTER
HAIL BIGGER THAN NICKELS...UP TO QUARTER SIZE...ALONG
WITH PLENTY OF SMALLER HAILSTONES.
&&
GREIFSpecial weather statement, Mar 28, 7:30 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 730 PM EDT WED MAR 28 2012 KYZ114>117-290015- LESLIE-OWSLEY-PERRY-CLAY- 730 PM EDT WED MAR 28 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 815 PM EDT WEDNESDAY EVENING... LESLIE... SOUTHERN OWSLEY... WEST CENTRAL PERRY AND NORTHERN CLAY. AT 730 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR THOMAS...OR 11 MILES NORTH OF MANCHESTER...MOVING SOUTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ONEIDA AROUND 735 PM EDT...BRUTUS AROUND 740 PM EDT...PANCO AROUND 745 PM EDT...SIZEROCK AROUND 750 PM EDT AND BOBS FORK AROUND 755 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND PENNY SIZE HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN KENTUCKY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 29 min |
| Mar 28, 3:48 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 12 min |
| Mar 28, 4:13 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 17 min |
| Mar 28, 5:03 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 24 min |
| Mar 28, 5:57 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Martin, Morgan | 33 min |
| Mar 28, 6:50 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Owsley, Rockcastle | 40 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.